Chemotherapy drugs can damage nerves. It is one of the side effects of the chemotherapy. The higher or more frequent the dose of the chemotherapy drugs, the greater the chance it will cause neuropathy (nerve damage).
Nervous system damage in chemotherapy patients can even develop months or years after treatment and can be a long term side effect of chemotherapy.
Most people with chemotherapy induced neuropathy are only treating the symptoms of this nerve damage and not getting to the root of the problem. Many medications given to people with this type of neuropathy attempt to cover up the symptoms, and can actually make the problem worse instead of correcting the cause of the problem.
The only way to correctly manage this neuropathy is to address the real causes, not the symptoms.
What Causes Chemotherapy Induced Neuropathy?
The chemotherapy drugs used to fight cancer are toxic and designed to kill fast growing cells as cancer cells are fast growing cells.
However, all fast growing cells are sensitive to the effects of chemotherapy. Hair is a fast growing cell and the reason that hair loss is a common side effect of chemotherapy.
The nervous system is the system that transmits information between the central nervous system (brain and spinal cord) and the rest of the body. It is designed to transmit feelings such as touch and temperature. It delivers messages from sight, it delivers messages to the muscles to move.
Nerve cells are very easily damaged by toxins.
The chemotherapy drugs have been shown to cause the sheathing (protective covering) of the nerve cells to degenerate. This is similar to an electrical wire that is covered with insulation, and the insulation is beginning to crumble. Without insulation, the unprotected wire will start short circuiting.
In the same way, when the sheathing of nerve cells degenerate, the signals being transmitted are scrambled, resulting in your body receiving signals that are interpreted as numbness, heat, cold, tingling, pain and can effect coordination and balance.
What to do about the Nerve Damage
Neuropathy Vitamin Treatment for Chemotherapy
Increased levels of Thiamine (vitamin B1) in the blood stream has been shown to be very effective in reducing and reversing nerve damage,
It has also been found that neuropathy can be caused and made worse by insufficient amounts of vitamin B12 in the body. Vitamin B12 supports the sheathing that protects nerve cells and has shown in studies that it promotes the regeneration and growth of nerve cells.
The Problem with "Ordinary" Vitamin B1 & B12
Unfortunately, the B1 (Thiamine) commonly found in stores is a water soluble form that does not greatly increase the levels of B1 in the blood stream. This form of B1, like all of the B vitamins, is water-soluble. A water soluble substance cannot be stored in the body and flushes out of the body.
The most common type of vitamin B12 used in supplements is called Cyanocobalamin. The body must convert the Cyanocobalamin (which cannot be used by the body) to a form of vitamin B12 the body can use be used called Methylcobalamin. Unfortunately, as the body gets older it loses this ability to convert Cyanocobalamin to Methylcobalamin.
What is the Solution?
There is a form of B1 and B12 that can be used to give the body the support it needs to repair the nerves. A fat soluble B1 that the body can hold onto in order to use, and B12 already converted to Methycobalamin so it is easily and rapidly used by the body.
The WSN® Nerve Support Formula
contains this type of B1 and B12.
Find out about the WSN® Nerve Support Formula, and help decrease or eliminate Neuropathy caused by Chemotherapy!
Click here to
learn more about the
or Call 888 580-9390
2009-2013 Wellness Support Network, Inc. All Rights Reserved.
is a registered trademark of Wellness Support Network, Inc.